It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Reflex Sympathetic Dystrophy (RSD) (CRPS) Message Board


Reflex Sympathetic Dystrophy (RSD) (CRPS) Board Index


I have had CRPS for about 3 years now in my leg. My most recent treatment the past year or so has been Gabapentin. I previously had 3 sympathetic nerve blocks and was on pain pills and lyrica before that. I was having to increase my dosage and each time the doctor had me increase it I would have terrible side effects for about a week or so. One time I had vertigo for a week and I had never had it before.

My doctor suggested me starting Horizant because it's an extended release of gabapentin and it would help with some of the side effects. I had been doing much better but still having flare ups pretty bad so I went back to my doctor in November, during the Thanksgiving break. She again upped my dosage and 1 week later, on my birthday, I had a grand mal seizure (now We know it was an idiopathic partial, with secondary generalized) at work. I've never before had seizures, doesn't run in my family, never had symptoms, etc. so we spoke with my doctor, who's a neurologist, again, and asked if it could be from the increased dosage of Horizant and she swore up and down there was no way because it is an anti-epileptic drug. She ordered me a variety of tests and scans which all came back normal except Eeg. She went ahead and diagnosed me as having epilepsy and started me on Keppra because she said my eeg showed the likelihood of me having more seizures.

I live about 2.5 hrs away from that neurologist so she had suggested I find someone closer to where I currently live because I'd need to be monitored more frequently.

Side note: I hate switching doctors, especially specialists. I had also just gone through months of gallbladder surgeries and stent placement/removal for gallstones before the seizure and wasn't feeling finding a new dr.

I finally did find a new neurologist 30 min away from me and set up an appointment. What do ya know, on St. Patrick's day I had a seizure at home, alone, and apparently hit a wall and baseboards. I know, apparently my body thinks holidays are perfect for seizures. I broke my nose and was unconscious for possibly hours before I woke up sick and covered in blood. Because of the grand mals I always have a foggy memory or complete amnesia. I broke my nose, bit my tongue and lip, had a mild concussion and bruised face. I was able to get a few friends to come over and they called 911 so I went to the hospital where I had another grand mal.

I saw my new neurologist a few days later. She again ordered the same tests and scans and ordered lab work. She also swore up and down that there was no way the horizant could cause my seizures. So we upped my Keppra dosage. I asked if I could've reached a threshold for Horizant and then she admitted, "possibly." But she didn't want to take me off it yet because the increase in pain from weaning off it could trigger more seizures, if that's not what's causing them.

She suggested I find a pain management doctor because I needed more than she could do for me and crps isn't her specialty.

So I was wondering if anyone else has experienced anything like this while on Horizant? If it's not from that increase in dosage or a threshold, then that's quite the coincidence. I am trying to find a new PM but finding anyone near me who's in network has been a pain.





All times are GMT -7. The time now is 01:44 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!